How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K Your Own Question
Dr. K
Dr. K, Psychiatrist
Category: Mental Health
Satisfied Customers: 358
Experience:  15 years clinical experience in all areas of psychiatry. Holistic and practical approach.
Type Your Mental Health Question Here...
Dr. K is online now
A new question is answered every 9 seconds

I am a 58 yr old female on Wellbutrim 300 mg od and Seroquel

This answer was rated:

I am a 58 yr old female on Wellbutrim 300 mg od and Seroquel 25 mg 2 tabs hs.
I still have anxiety and depressive symptoms. Have tried many other anti depressants
but the sexual side effects, and/or poor symtom control has left me at a dead end.
I take estrogel 1 pump per day as well as Vit D and B1 ( lots of hair loss this past few years). Any suggestions?? Have had therapy with a psychiatrist over the years and seems to be I am all talked out! Moved to the US from Canada last year to marry an American and of course miss my kids and grandchildren but do go back frequently ( Michigan and Ontario).
I am a nurse and thinking of going to work here since money is a huge issue due to the poor economy here. I know the stresses I am under but only so much can be done about that. I am now at the point I need more chemical help or at least a change in meds.
Thanks in advance for any suggestions

Here are some ideas: Have you ever tried higher doses of wellbutrin (the max is 450mg/day) or seroquel (max 800mg/day)? Don't forget you need to be monitored for metabolic syndrome since seroquel can lead to that. Wellbutrin is the least likely antidepressant to cause sexual side effects...the 2nd least likely is mirtazapine which can also help you sleep (monitor for any increased appetite & weight gain with mirtazapine, although on average seroquel is a bigger culprit for that). And FYI, some research has shown the appetite & weight gain side effects is not necessarily dose dependent and can occur even at small doses like the one you are one.


Another strategy that is backed up by science & research but prescribers are neglecting is low to medium dose lithium to augment antidepressants. I'm not sure if you're tried any benzos (ativan/klonopin) for the anxiety; keep in mind these can be addictive. Buspar would be a non-addictive substitute.


You said you tried therapy, but for how long? Real psychotherapy is often a longer term treatment. I tell patients a minimum trial is weekly for 6 months. Some people benefit from therapy for several years.


The next question is are you combining all the modalities together. In other words, fine tune your meds with a prescriber, get consistent psychotherapy, keep doing yoga and or meditation, focus on nutrition & exercise, spiritual life, hobbies, stress management, good relationships, and reading self-help books (1) The Seven Spiritual Laws of Success by Deepak Chopra, 2) The Depression Workbook: A Guide for Living with Depression and Manic Depression, Second Edition by Mary Ellen Copeland and Matthew McKay 3) The Feeling Good Handbook by David D. Burns; 4) The Relaxation & Stress Reduction Workbook (New Harbinger Self-Help Workbook) by XXXXX XXXXX).


Treat yourself holistically and try to balance your life.


I hope this helps. Good luck & take care.

Please let me know if you need more information. We can continue the dialog until you are satisfied. Once your are happy with the answers don't forget to hit the ACCEPT button & provide expert feedback. Also remember that this is not an official doctor patient relationship and not a substitute for a full live psychiatric evaluation. Thank you for using

Dr. K and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
Thanks for the above info.
I will consider it all.

You're welcome.


Please don't forget to hit the ACCEPT button.

Dr. K and other Mental Health Specialists are ready to help you

Related Mental Health Questions